MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL¿ OPTIMA INJECTOR (N35-O MULTI); INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. BD PHASEAL¿ OPTIMA INJECTOR (N35-O MULTI); INTRAVASCULAR ADMINISTRATION SET
Model Number 515053
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd phaseal¿ optima injector (n35-o multi) cracked when detaching it from the vial.The following information was provided by the initial reporter: "after pulling the drug into the syringe it broke when she detached the n35 from the vial and it broke.The crack right at the white part at the end of the n35.".
 
Additional Manufacturer Narrative
H6: investigation summary multiple photos were provided to our quality team for investigation.Through visual inspection, the injector grips were observed to be separated and the injector was completed disassembled.Further evaluation identified grip 2 was cracked.A device history review was performed for lot 2201301, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this issue.Fifteen retained sample of the sample lot were used for additional evaluation.The products were inspected and no damage with the grips were identified.Product undergoes a series of visual and functional inspections throughout the manufacturing process, no issues were identified during the inspections performed for the reported lot.Although we cannot identify a direct issue, it was determined the crack likely occurred during the assembly process.A detection system was implemented to verify the grips are properly assembled, discarding any defective product identified, the reported lot was manufactured prior to the implementation of this system.
 
Event or Problem Description

Brand Name
BD PHASEAL¿ OPTIMA INJECTOR (N35-O MULTI)
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15397003
Report Number3003152976-2022-00409
Device Sequence Number17667936
Product Code ONB
UDI-Device Identifier00382905150531
UDI-Public00382905150531
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K181221
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2024
Device Model Number515053
Device Catalogue Number515053
Device Lot Number2201301
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2022
Supplement Date Received by Manufacturer10/27/2022
Initial Report FDA Received Date09/09/2022
Supplement Report FDA Received Date11/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown